MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CRE PRO; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION CRE PRO; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00558630
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/15/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported to boston scientific corporation that a cre pro wireguided dilatation balloon was used in the ampulla during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2022.During the procedure, when they inserted the solution, it turns white that occludes and blur the view.The procedure was completed successfully with another cre pro wireguided dilatation balloon.There were no patient complications reported as a result of this event.
 
Event or Problem Description
It was reported to boston scientific corporation that a cre pro wireguided dilatation balloon was used in the ampulla during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6), 2022.During the procedure, when they inserted the solution, it turns white that occludes and blurr the view.The procedure was completed successfully with another cre pro wireguided dilatation balloon.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: device code a180104 captures the reportable event of device contamination with chemical or other material.Block h10: investigation results the returned cre pro wireguided dilatation balloon was analyzed, and a visual examination found that the balloon and catheter of the device had no damages.No foreign material was visible.Functional analysis was performed, and the balloon was inflated without a problem.However, the balloon would not hold pressure due to pinhole in the proximal section.Microscopic inspection found a pinhole located approximately 59 mm from the tip of the balloon.No other problems with the device were noted.With all the available information, boston scientific concludes the reported event of device contaminated with foreign material could not be confirmed.However, analysis of the returned balloon found a pinhole in the proximal section.The pinhole found in the balloon is likely to have occurred due to factors encountered during the procedure: excess pressure, interaction with other devices, or patient anatomy.It is possible that factors encountered during the procedure, such as the interaction with any surface, could create friction on the balloon and cause a balloon pinhole.Therefore, the most probable root cause is adverse event related to procedure.

Brand Name
CRE PRO
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
cork business technology park
model farm road
cork
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key15942303
Report Number3005099803-2022-07219
Device Sequence Number6404507
Product Code FGE
UDI-Device Identifier08714729797517
UDI-Public08714729797517
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K112994
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/28/2025
Device Model NumberM00558630
Device Catalogue Number5863
Device Lot Number0029673975
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/16/2022
Supplement Date Received by Manufacturer02/13/2023
Initial Report FDA Received Date12/08/2022
Supplement Report FDA Received Date03/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown